Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 1, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 1, 2021, 2:30 PM MDT for Sheridan County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 2:30 PM MDT (20:30 UTC)
Expired
Jun 1, 2021, 3:15 PM MDT
In force
45 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 150 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1737 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS83 KLBF 012030
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
230 PM MDT Tue Jun 1 2021
 
NEZ004-094-012115-
Sheridan NE-Western Cherry NE-
230 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 315 PM MDT...

At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Gordon, moving southeast at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Gordon, Clinton, Lone Butte, Irwin, Intersection of Highway 20 and
Irwin Road, Shell Lake State Wildlife Management Area, Bayonne and
Intersection of Highway 27 and Mills Road.

LAT...LON 4283 10186 4262 10228 4293 10243 4300 10230
      4300 10216
TIME...MOT...LOC 2030Z 323DEG 14KT 4293 10228 

$$

Buttler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:15 PM MDT, 15 minutes earlier.

Area forecast discussion, Jun 1, 2:15 PM MDT, 15 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
315 PM CDT Tue Jun 1 2021

.SHORT TERM...(This evening through Wednesday night)
Issued at 315 PM CDT Tue Jun 1 2021

The main focus in the short term is the chance for precip/t-storms
both this evening and tomorrow evening.

At upper levels, a trough axis covers much of the western half of
the CONUS, extending northeastward from SoCal to Nebraska. At the
sfc, the region is currently surrounded by low pressure with a low
pressure system over northern NM and a low pressure system located
over the border of ND/SD. The Dakotas low has a trough extending
southwesterly behind it.

The interaction of the boundaries as they move ESE will initiate
precipitation tonight. Forcing looks to remain mostly the Panhandle
and eastern Sandhills, where PWATs remain around 0.75-1". Confidence
in location is fairly strong given model consensus, however, forcing
overall is fairly week, and PWATs are generally unimpressive. So,
not expecting widespread activity, just scattered showers with QPF
under 0.1". Moreover, not expecting much severe activity out of
these, as instability is lacking overall. 0-1km CAPE struggles to
reach above 300J/kg, and deep layer shear reaches 20kts, at best.
Similarly, lapse rates both at the sfc, and up to 3km, remain fairly
stable near 6C/km. As such, confience is low in the precip turning
severe tonight. To reiterate the previous fcst, still seeing
inverted-V forecast soundings, which could support some gusty sfc
winds. However, one limiter is that flow is only near 15kts at mid-
levels, so not expecting anything intense to pop up.

Given the weak forcing, expecting showers to clear up after a few
hours (by ~4Z), allowing for some clearing and for overnight lows to
dip into the 40s across the region, which is fairly normal for this
time of year.

Into the day tommorrow, the trough become more expansive, eventually
becoming one drapped across the CONUS, extending from northern
Alberta, southwest to southern NM. It will move fairly slowly, as it
has thus far, and kick off another round of isolated showers
tomorrow afternoon/evening. This time the precip will be located
just ESE of tonight's...across the eastern Sandhills and into
central Neb. The severe potential is a bit higher tomorrow night, as
there is a tongue of instability across the center of the state
where precip is expected. DCAPE will near ~1000J/kg and lapse rates
coincide at 7-8C/km. However, the severe chances will still be
limited by the weak forcing, so again, not expecting much to pop up
beyond lightning/thunder.

After tomorrow's round of storms, high pressure will build in, which
sets the stage for the long term. With some light WAA and 850 temps
near ~18C, expecting overnight lows to be in the low to mid 50s.

.LONG TERM...(Thursday through Tuesday)
Issued at 315 PM CDT Tue Jun 1 2021

Ridging, across the intermountain west and southwestern CONUS,
will slowly migrate east into the central and northern Rockies
Thursday. This feature will then migrate east onto the central and
northern plains Friday into Saturday. The ridge will begin to
break down some on Saturday night as a northern stream shortwave,
attempts to flatten the ridge. As the ridge begins to flatten
Saturday night, there will be a threat for storms off to the west
of the forecast area. ATTM, this is expected to stay well west and
northwest of the forecast area, so no pops will be introduced for
Saturday night into Sunday with this forecast. As for
temperatures, Saturday appears to be the warmest, particularly in
the north. As the ridge tries to flatten Saturday, the warmest H85
temps will extend from northern Nebraska into South Dakota. Based
on the latest guidance and NBM, mid 90s look probable over
northern Nebraska. Further south, highs peak around 90 on
Saturday. Beyond Saturday night, the forecast becomes more
uncertain. Both the GFS and ECMWF from this morning, break down
the ridge and shove it east later this weekend. However, the GFS
has a more amplified trough across the western CONUS Sunday. With
the decreased amplification in the ECMWF soln, it allows the
closed low to persist across Texas into early next week, thus
limiting thunderstorm activity across the central plains. The GFS
soln is weaker and farther south with its low in Texas. This is
more favorable for thunderstorms Sunday into Monday. The latest
NBM is weighted more toward the ec soln which does have some
support from the Canadian model. That being said, will leave
Sunday dry and hold off on mentioning precipitation until late
Monday into Tuesday. A word of caution here, if the GFS verifies,
the pattern may be much more active Sunday night into Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1221 PM CDT Tue Jun 1 2021

Some scattered mid level clouds will be possible at the KLBF and
KVTN terminals this afternoon with ceilings in the 7000 to 8000 FT
AGL range. Transitioning into evening, skies will be mostly clear,
other than some scattered high cloudiness around 25000 FT AGL. Any
showers and thunderstorms which may develop late this afternoon
and evening, should remain west of the KLBF and KVTN terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sinclair
LONG TERM...Buttler
AVIATION...Buttler
Hazardous weather outlook, Jun 1, 1:45 PM MDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
245 PM CDT Tue Jun 1 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-021945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
245 PM CDT Tue Jun 1 2021 /145 PM MDT Tue Jun 1 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms are possible through 10 PM MT across the
Panhandle into the western Sandhills and far southwest Nebraska.
Severe weather is not anticipated with this activity, however,
strong winds gusts are possible with thunderstorms that develop.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Isolated thunderstorms are possible again Wednesday afternoon and
evening across southwest into central and north central Nebraska.
The threat for severe weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 1, 2:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
230 PM MDT Tue Jun 1 2021

NEZ004-094-012115-
Sheridan NE-Western Cherry NE-
230 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 315 PM MDT...

At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Gordon, moving southeast at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Gordon, Clinton, Lone Butte, Irwin, Intersection of Highway 20 and
Irwin Road, Shell Lake State Wildlife Management Area, Bayonne and
Intersection of Highway 27 and Mills Road.

LAT...LON 4283 10186 4262 10228 4293 10243 4300 10230
      4300 10216
TIME...MOT...LOC 2030Z 323DEG 14KT 4293 10228

Buttler

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.